Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2004, 4:45 PM EDT for Bryan County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 4:45 PM EDT (20:45 UTC)
- Expired
- Jun 21, 2004, 5:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS52 KCHS 212045
SVRCHS
GAC029-212130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT MON JUN 21 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 530 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS 14 MILES SOUTH OF GROVELAND...OR ABOUT 10 MILES NORTHWEST OF
HINESVILLE...MOVING NORTHEAST AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GROVELAND...
LANIER...
PEMBROKE...
ELLABELL
IN ADDITION TO HIGH WINDS AND LARGE HAIL...FREQUENT LIGHTNING IS
OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM
ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3198 8159 3204 8161 3207 8164 3214 8177
3219 8160 3222 8144 3208 8138 3197 8151
3197 8156
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:35 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 2:35 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 235 PM EDT MON JUN 21 2004 .PUBLIC...CONVECTION LIFTING N ACROSS THE GA PORTION OF THE AREA IN RESPONSE TO FRNTL BNDRY. SHORTWAVE ENERGY ALSO MOVING THROUGH THIS AFTN AND SHOULD BE A FACTOR THROUGH THE NIGHT TIME HOURS. WILL GO WITH A 50 POP FOR TONIGHT ACROSS THE AREA. PW VALUES OVER 2 INCHES SO HEAVY RAIN IS POSSIBLE PARTICULARLY WITH CELL MERGERS AND BOUNDARY INTERACTIONS. FOR TUE...GENERALLY LOWER POPS ARE EXPECTED AS FRNTL BNDRY IS NO LONGER EXPECTED TO BE A PLAYER. SHORTWAVE ENERGY WILL BE A PLAYER AGAIN BUT SHOULD BE WEAK AND ACCORDING TO THE GFS SHOULD MAINLY AFFECT THE REGION ON WED. FRONTL BNDRY TO APPROACH ON THU WHICH COULD PROVIDE AN ADDITIONAL FOCUS FOR ACTIVITY. LOOKS LIKE THE BNDRY SHOULD NOT MAKE IT TO THE CWA BUT REMAIN OVER NRN SC. THIS BNDRY AS WELL AS A POSSIBLE REINFORCING BDNRY COULD LINGER THROUGH THE WEEKEND. WILL CONTINUE CHANCE POPS FOR THE REMAINDER OF THE PERIOD AS CONVECTION CANNOT BE RULED OUT. NOT MUCH CHANGE IN TEMPS FOR THE PERIOD WITH TEMPS AROUND CLIMO VALUES. && .MARINE...SURFACE BOUNDARY EXTENDS ACROSS THE MARINE ZONES GENERALLY BETWEEN THE SOUTH CAROLINA AND GEORGIA COASTAL WATERS. SPEEDS GENERALLY 10 TO 15 KNOTS AND 2-3 FOOT SEAS. EXPECT WINDS TO VEER OVERNIGHT TO SOUTH TO SOUTHWEST AS BONDARY LIFTS NORTH AND GRADUALLY DISSIPATES. THE SURFACE HIGH OVER THE SOUTH ATLANTIC WILL BE THE MAIN INFLUENCE ON THE WEATHER FOR TUESDAY THROUGH SATURDAY WITH A SOUTHWEST FLOW AND 2-4 FOOT SEAS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && SLF/HSA
Hazardous weather outlook, Jun 21, 5:18 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 518 AM EDT MON JUN 21 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-220900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 518 AM EDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 21, 12:04 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1204 PM EDT MON JUN 21 2004 GAZ088-SCZ040-042-211900- ALLENDALE-HAMPTON-SCREVEN- INCLUDING THE CITIES OF...ALLENDALE...HAMPTON...SYLVANIA AND YEMASSEE 1204 PM EDT MON JUN 21 2004 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN...HAMPTON AND ALLENDALE COUNTIES THROUGH 1 PM EDT... THUNDERSTORMS WITH HEAVY RAIN WILL MOVE NORTH THROUGH EASTERN SCREVEN COUNTY GEORGIA...ALLENDALE AND WESTERN HAMPTON COUNTIES IN SOUTH CAROLINA. PERSONS IN THE PATH OF THESE STORMS CAN EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. AMOUNTS OF ONE HALF TO ONE INCH PER HOUR ARE LIKELY. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADS AS WELL AS VERY POOR VISIBILITY IN HEAVY RAIN. ALL ACTIVITY IS MOVING TO THE NORTH AROUND 40 MPH.
Special weather statement, Jun 21, 3:05 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 305 PM EDT MON JUN 21 2004 GAZ114-115-211930- EVANS-TATTNALL- 305 PM EDT MON JUN 21 2004 ...STRONG THUNDERSTORMS WITH EXCESSIVE CLOUD TO GROUND LIGHTNING WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 330 PM EDT... AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 5 MILES NORTHWEST OF REIDSVILLE TO 8 MILES NORTHEAST OF BAXLEY...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ALTAMAHA...COLLINS...REIDSVILLE...UNDINE...TISON...MENDES... MANASSAS...LYNN...HUGHLAND AND HAGAN THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Local storm report, Jun 21, 3:45 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 3 W MENDES 32.00N 82.03W
06/21/2004 TATTNALL GA TRAINED SPOTTER
TORNADO REPORTED WEST OF MENDES BY SPOTTER. DID NOT SEE
ANY DAMAGE BUT TORNADO BECAME RAIN WRAPPED.
&&
STLocal storm report, Jun 21, 3:57 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUN 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0344 PM TORNADO 3 W MENDES 32.00N 82.03W
06/21/2004 TATTNALL GA LAW ENFORCEMENT
PUBLIC REPORTED A TORNADO ON THE GROUND.
0348 PM TSTM WND DMG 6 S REIDSVILLE 32.00N 82.12W
06/21/2004 TATTNALL GA LAW ENFORCEMENT
TREES DOWN ON HWY 121 PAST BLAND FARM ROAD.
&&
AUSTINSpecial weather statement, Jun 21, 3:57 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 357 PM EDT MON JUN 21 2004 GAZ137-140-141-212045- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 357 PM EDT MON JUN 21 2004 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND MCINTOSH COUNTY THROUGH 445 PM EDT... AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES SOUTHWEST OF LUDOWICI TO 5 MILES EAST OF DARIEN...MOVING NORTH NORTHEAST AT 15 MPH. THIS LINE WILL AFFECT AREAS IN AND AROUND DARIEN...COX... LUDOWICI...RIDGEVILLE...CARNIGAN...ARDICK...WEFANIE... DONALD...SAPELO ISLAND AND MERIDIAN THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
Special weather statement, Jun 21, 4:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT MON JUN 21 2004 GAZ138-212100- INLAND LIBERTY- 420 PM EDT MON JUN 21 2004 ...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 500 PM EDT... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF CREEK ISLAND...OR ABOUT 7 MILES NORTH OF LUDOWICI IN LONG COUNTY...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND CREEK ISLAND...GUM BRANCH...WILLIE...WILDWOOD...LIVE OAK...MILL CREEK...HINESVILLE...FLEMINGTON...TRINITY AND FORT STEWART THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:24 PM EDT | Tornado Warning | CHS | Tattnall | 36 min |
| Jun 21, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.